Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Suffering with mental illness, not satisfied on taking Valance. Guidance?

Sir I have been suffering from depression or bipolar(Confused) disease for 11-12yrs.This time I am taking Valance OD 500 mg.My Psychiatrist doctor is Dr.Smita N Despanday,Ram Manohar Lohia Hospital, New Delh but I am not satisfied with her.Plz guide me which medicine should be taken or not.Without DR advise I have left medicine for 3 months.In future any problem may be. Plz guide me...
Asked On : Mon, 15 Oct 2012
Answers:  2 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychiatrist 's  Response

welcome to healthcare magic public forum

Valance OD contains divalproaex sodium which is a mood stabiliser used in bipolar disorder...

however, there are various other drugs like lithium carbonate, carbamazepine, lamotrigine which can be used in your case....... But start your medication in close work up with psychiatrist

Secondly you are not taking any medication now.......... so in future there is a possibility of further episodes as your illness is chronic

If you can tell your problem in detail then i can guide you in a better way

Good luck

Answered: Mon, 15 Oct 2012
I find this answer helpful
Psychiatrist Dr. Hemanth Kumar B G's  Response
hi, depression and bipolar are two different conditions under mood disorders. and both have different kinds of treatment options. if you are confused about depression/bipolar - in depression there would be episodes of periods of sad mood, decreased interest in work, decreased food intake, decreased activity and so on, and in bipolar there would be episodes of periods of happy mood, increased activity, increased spending and so on either with the episodes of depression or only happy symptoms.. valance OD would be a good drug for bipolar disorder. and for depression it might not work. it advisable not to discontinue the drugs, you have already discontinued drugs , there could be chances of relapse of the symptoms..
Answered: Tue, 16 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor